MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, 4 CLAVE MULTIPORT CONNECTOR, BALL CHECK VALVE IN SIGHT CHAMBER; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, 4 CLAVE MULTIPORT CONNECTOR, BALL CHECK VALVE IN SIGHT CHAMBER; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 121959290
Medical Device Problem Codes Fluid/Blood Leak (1250); Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter phone is: (b)(6).The device has been discarded.The investigation is pending completion.
 
Event or Problem Description
It was reported that a primary plum set, 4 clave multiport connector, ball check valve in sight chamber, 15 micron filter, clave secondary port, clave y-site, polyethylene lined light resistant tubing, secure lock, 216 cm had a leak issue.It was stated that ¿infusion was set up correctly from one of the connection ports, but the drug being infused was coming out of another port that was not in use.The problem was only highlighted on one device of the indicated batch.¿ sample picture was not provided.Drug used: ciclofosfamide.The leak occurred few minutes after the infusion started.The pump was set at 125 ml/h.The pump did not alarm.The plum set has been removed and discarded according to the procedure.No blood loss considered clinically significant.The set was replaced, therapy resumed, the infusion continued.A retracted valve was detected.The leak did not come into contact with the patient or healthcare professional.The leak was managed as per internal procedure ( spill kit used).The device involved was discarded.The event occurred during patient use, no adverse event, no human harm, no need for medical intervention.There was a delay in therapy.
 
Additional Manufacturer Narrative
No product samples, pictures, or videos were received for investigation.The complaint of stick down and subsequent leakage can be confirmed based on lot history.The probable cause is due to a manufacturing assembly.The lot history was reviewed and the following nonconformity was identified: exception type: ncmr, document id: (b)(4).Lot#: 13527107, discrepancy: "during heighten inspection for quality alert qa found 2 subassemblies with stick-down in bag #49.Qty: (b)(4).Per(b)(4): activation test activate clave.Reject if silicone does not immediately return to unactivated position.Fixture(s): t-4256.Maintenance work order number: bracketing to follow.".

Brand Name
PRIMARY PLUM SET, 4 CLAVE MULTIPORT CONNECTOR, BALL CHECK VALVE IN SIGHT CHAMBER
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21082918
Report Number9615050-2025-00010
Device Sequence Number12470515
Product Code FPA
UDI-Device Identifier00887709102460
UDI-Public(01)00887709102460(17)260901(10)13702807
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number121959290
Device Lot Number13702807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown